Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 4, 2025, 3:34 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2025, 3:34 PM MST (22:34 UTC)
- Expired
- May 4, 2025, 7:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 166 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
217
WGUS55 KVEF 042234
FFWVEF
AZC015-CAC071-050145-
/O.NEW.KVEF.FF.W.0004.250504T2234Z-250505T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
334 PM PDT Sun May 4 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
San Bernardino County in southern California...
* Until 645 PM PDT /645 PM MST/.
* At 334 PM PDT /334 PM MST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Parker Dam, Vidal Junction, Big River, Earp, Black Meadow Landing
Campground, Three Dunes Campground and Cattail Cove State Park.
This includes the following highways...
State Route 95 in Mohave County between mile markers 162 and 173.
Highway 95 in San Bernardino County between mile markers 1 and 28.
State Route 62 in San Bernardino County between mile markers 91 and
138...and
near mile marker 139...and
between mile markers 140 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3442 11433 3444 11406 3426 11398 3426 11404
3429 11407 3430 11414 3426 11413 3426 11417
3419 11423 3417 11429 3412 11437 3411 11442
3408 11444 3408 11526 3429 11531 3441 11513
3444 11448
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN3 follow-up statements
211
WGUS75 KVEF 042349
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
449 PM PDT Sun May 4 2025
AZC015-CAC071-050145-
/O.CON.KVEF.FF.W.0004.000000T0000Z-250505T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
449 PM PDT Sun May 4 2025 /449 PM MST Sun May 4 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT /645 PM
MST/ THIS EVENING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO
COUNTIES...
At 449 PM PDT /449 PM MST/, Local law enforcement reported
thunderstorms producing heavy rain across the warned area. Flash
flooding is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...California Highway Patrol reports flash flooding on
State Route 62 and Parker Dam Road near Parker.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Parker Dam, Vidal Junction, Big River, Earp, Black Meadow Landing
Campground, Three Dunes Campground and Cattail Cove State Park.
This includes the following highways...
State Route 95 in Mohave County between mile markers 162 and 173.
Highway 95 in San Bernardino County between mile markers 1 and 28.
State Route 62 in San Bernardino County between mile markers 91 and
138...and
near mile marker 139...and
between mile markers 140 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3442 11433 3444 11406 3426 11398 3426 11404
3429 11407 3430 11414 3426 11413 3426 11417
3419 11423 3417 11429 3412 11437 3411 11442
3408 11444 3408 11526 3429 11531 3441 11513
3444 11448
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN138
WGUS55 KVEF 050133
FFWVEF
AZC015-CAC071-050245-
/O.EXT.KVEF.FF.W.0004.000000T0000Z-250505T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
633 PM PDT Sun May 4 2025
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
San Bernardino County in southern California...
* Until 745 PM PDT /745 PM MST/.
* At 633 PM PDT /633 PM MST/, Local law enforcement reported
thunderstorms producing heavy rain across the warned area. Flash
flooding is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...California Highway Patrol reports flash flooding on
State Route 62 and Parker Dam Road near Parker.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Parker Dam, Vidal Junction, Big River, Earp, Black Meadow Landing
Campground, Three Dunes Campground and Cattail Cove State Park.
This includes the following highways...
State Route 95 in Mohave County between mile markers 162 and 173.
Highway 95 in San Bernardino County between mile markers 1 and 27.
State Route 62 in San Bernardino County between mile markers 94 and
106...and
between mile markers 113 and 138...and
near mile marker 139...and
between mile markers 140 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3426 11398 3426 11402 3427 11402 3426 11404
3429 11407 3430 11414 3426 11413 3426 11417
3420 11423 3419 11423 3417 11429 3412 11437
3411 11442 3408 11444 3409 11508 3427 11510
3437 11505 3444 11448 3442 11433 3444 11406
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN520
WGUS75 KVEF 050241
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
741 PM PDT Sun May 4 2025
AZC015-CAC071-050251-
/O.EXP.KVEF.FF.W.0004.000000T0000Z-250505T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
741 PM PDT Sun May 4 2025 /741 PM MST Sun May 4 2025/
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM PDT /745 PM MST/ THIS
EVENING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3426 11398 3426 11402 3427 11402 3426 11404
3429 11407 3430 11414 3426 11413 3426 11417
3420 11423 3419 11423 3417 11429 3412 11437
3411 11442 3408 11444 3409 11508 3427 11510
3437 11505 3444 11448 3442 11433 3444 11406
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 4, 12:04 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, May 4, 12:04 PM MST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1204 PM PDT Sun May 4 2025 .SYNOPSIS...Showers, thunderstorms, and much cooler than normal temperatures will persist through Monday for much of the area as a strong storm system continues to impact the area. Beyond Monday, we will see a drying and warming trend through the next week, with temperatures well above normal by the end of the week. && .SHORT TERM...through Monday Night. The strong storm system, currently centered just south of Lake Havasu continues to bring convective activity to much of the region. In areas where clearing is occurring, mainly Mohave County, we are seeing storms form in an increasingly unstable environment, with CAPE values in the 1000-1500 J/kg range through early evening. Storms will diminish in coverage and intensity after sunset. However, dynamic forcing will be enough to keep scattered shower activity going through the night in many areas. Convective activity increases again Monday around sunrise for Clark and Lincoln Counties as well as the Colorado River and Mohave County. Much cooler than normal temperatures will be the norm for today and tomorrow as we reside on the cool side of the trough. Temperatures will run 10-15 degrees below normal through Monday. .LONG TERM...Tuesday through Saturday. A period of quieter weather begins Tuesday as the strong trough of low pressure that brought us all of the active weather these past few days moves off to the east. A few showers could linger on Tuesday in Mohave County. Subsequently, a building ridge will slingshot our temperatures from well below normal to well above normal by the end of the week. Ensembles are in remarkable agreement on temperatures in Las Vegas reaching the mid-upper 90s by Saturday with a 10% chance of reaching 100. No significant winds or precipitation are expected beyond Tuesday. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Periods of showers and thunderstorms will be the primary aviation concern this forecast period, with intermittent impacts expected at the terminal including erratic gusty winds, MVFR/IFR conditions in low clouds and rain, as well as lightning strikes. Prevailing winds will be mainly northerly today with periods of variable direction due to storm outflow. Showers in the area will diminish a bit this evening with sunset. With showers will come variable and gusty winds. Showers and isolated thunderstorms will return early Monday. CIGS of 7-10kft today will decrease to 5-7kft Monday with cooler air settling in. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...KVGT and KHND will follow similar trends to KLAS, with periods of showers and thunderstorms expected through the forecast period. Elsewhere, showers and thunderstorms remain the primary concerns for all terminals. At KBIH, convection redevelops in the vicinity of the terminal around 17Z, with the best window for thunderstorms late this afternoon. Winds will generally be northwesterly and intermittently gusty, though outflow boundaries will produce some variability. Winds at KDAG will remain westerly with gusts to 20-25KT expected from early this afternoon through Monday morning. Showers begin there around 20Z, with a window for thunderstorms late this afternoon through the rest of the forecast period. In the Lower Colorado River Valley, intermittent showers will continue much of the day, with thunderstorms expected this afternoon. Winds will generally remain northwesterly outside of boundary influences, shifting to the southwest and southeast this evening when a lull in convection is expected. In and around showers and thunderstorms this afternoon through Monday morning, erratic gusty winds, lightning strikes, and brief MVFR/IFR conditions can be expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, May 4, 10:32 AM MST, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
1032 AM PDT Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Tstm Wnd Gst 3 SW Mercury 36.62N 116.03W
05/03/2025 M69 MPH Nye NV ASOS
Corrects previous tstm wnd gst report from 3
SW Mercury. Desert Rock ASOS gusted to 69
mph from a nearby thunderstorm.
&&
JSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:42 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| May 4, 11:05 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 7 min |
| May 4, 1:47 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 4, 3:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 4, 12:14 PM MST | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| May 4, 4:56 PM MST | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.